Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 22, 2022, 10:50 PM CDT for Jasper County, Tyler County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 10:50 PM CDT (03:50 UTC)
- Expired
- Aug 23, 2022, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WGUS54 KLCH 230350
FFWLCH
TXC241-457-230800-
/O.NEW.KLCH.FF.W.0028.220823T0350Z-220823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1050 PM CDT Mon Aug 22 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jasper County in southeastern Texas...
Northern Tyler County in southeastern Texas...
* Until 300 AM CDT.
* At 1050 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Colmesneil, Chester and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3103 9448 3103 9447 3103 9445 3108 9420
3094 9408 3093 9408 3066 9457 3086 9462
3090 9463 3096 9465 3098 9465 3100 9466
3105 9455
FLASH FLOOD...RADAR INDICATED
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 8:41 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 8:41 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 841 PM CDT Mon Aug 22 2022 ...New UPDATE... .UPDATE... Issued at 803 PM CDT Mon Aug 22 2022 WPC recently upgraded the Day 1 Excessive Rainfall Outlook to MDT for portions of SE TX to central LA, or roughly along and north of a line from Rapides Parish to Hardin County. A band of SLGT risk remains for portions of lower SE TX into central LA, with MRGL for the remainder of SW and S Central LA. While KLCH radar has been relatively "quiet", with just a few a few isolated showers and storms across central LA and further south across Vermilion Bay, a band of heavier showers and storms continues to become more organized near the NW corner of the CWA. KLCH 00Z sounding shows precipitable water just a little below 2 inches, while KSHV sounding still shows a healthy 2.26 inches. A weak surface boundary extends across the area, roughly where the better moisture resides, along with forcing aloft provided by an approaching shortwave, will combine to focus additional showers and storms through the overnight period. Steering flow aloft oriented roughly parallel to the front will support the potential for training storms overnight. HREF 12-hour probabilities for at least 5 inches of rain through 12Z are between 20 and 30 percent across our far NW CWA extending into central LA, and probs for at least 3 inches of rain greater than 40 percent across central LA, and between 50 and 70 percent across the Lakes region. Various model rainfall accumulations through 12Z also suggest pockets of 5+ inches across portions of the MDT risk area as well. With this in mind, have hoisted a Flood Watch across interior SE TX into central LA. Minor modifications were made to PoPs, but overall thinking remains the same with a general increase in convection through the overnight hours along our northern tier of parishes and counties. 24 && .SHORT TERM... (This evening through Wednesday night) Issued at 406 PM CDT Mon Aug 22 2022 Scattered convection continues across the region this afternoon although activity is not nearly as robust as continues to be seen further north in closer proximity to a disturbance centered over northeast Texas. While there remains higher than normal discrepancies between individual short range models, the general consensus is for the disturbance to shift further east into northern Louisiana overnight which will allow for continued widespread convection across central Louisiana. Opted to maintain scattered PoPs through the evening increasing to widespread again after midnight. While the already marginal severe weather threat should diminish with the loss of daytime heating, the extremely moist airmass in place across the region will continue to allow for torrential rainfall that could lead to localized flash flooding. WPC has maintained it's slight risk for excessive rainfall across central Louisiana and interior southeast Texas with the remainder of the region in a marginal risk. Gave some thought to the issuance of a Flash Flood Watch, but opted to hold off for now given the higher uncertainty in the short range guidance. That said, a watch may become necessary tonight or tomorrow depending on how far south the bands of heavier rainfall dig. The disturbance will continue to meander across northern Louisiana through midweek with the likelihood of flash flooding continuing to increase each day. Jones && .LONG TERM... (Thursday through Sunday) Issued at 406 PM CDT Mon Aug 22 2022 High pressure to the north slides down into the Great Lakes region with another boundary ahead of this next system. While down along the gulf coast a coastal trof will extend from Brownsville Texas northeast into southeast Texas and southern Louisiana then eastward into north Florida. The boundary looks to sag down into the coastal areas by Thursday evening with the moisture pooling from the I-10 corridor south into the coastal waters. The upper level trof back to the northwest will sweep through on Friday and this will be the last day of the storm actvty remaining above the climo averages. Temperatures are expected to remain in the upper 80s for daytime highs as afternoon rains and clouds will hold temperatures in check Thursday and Friday. The weekend holds moderating afternoon temperatures... about three degrees below 30 yr climo which is better than the three to five degrees above the 30 year climo. Morning temps will start out in the low to mid 70s with mostly sunny skies through the late morning hours. Look to see clouds developing around the noon hour with scattered afternoon storms by 1 pm. The chance for showers and isolated thunderstorms thru the late afternoon with most of the precip gone around sunset for the most part. Storms will be supported by the c-brz pushing inland... precip wtr will remain above two inches with morning CAPE around 500 j/kg climbing to around 2400 j/kg. Overall just the typical southeast Texas/ southern Louisiana late summer pattern. Early next week the atmosphere begins to dry out a bit more although temperatures are expected to remain a bit cooler from the clouds. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Mon Aug 22 2022 A messy weather pattern is on tap through the TAF period as a disturbance over NE TX continues to provide scattered to numerous showers and thunderstorms to much of the Ark-La-Tex region. At this time, convection has largely died off across the region however, further development is expected later tonight continuing through tomorrow. Periods of heavy rain, thunderstorms, reduced VIS, and MVFR/IFR CIGS are all likely through this forecast period at all terminals as this system continues to meander nearby. Have included several tempo/prob30 groups to attempt to account for this. Best coverage of rain will likely be further north through tonight, however, short term guidance brings a decent amount of convection to the I-10 corridor through the day tomorrow as well so all terminals should expect convection through the period. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 87 75 84 73 / 90 90 90 70 LCH 88 75 84 73 / 70 60 80 70 LFT 89 76 84 75 / 80 50 90 60 BPT 90 76 87 75 / 70 40 80 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...Flood Watch through Tuesday evening for LAZ027>030. TX...Flood Watch through Tuesday evening for TXZ180-201-259>262. GM...None. && SHORT TERM...24 LONG TERM....19 AVIATION...17
Hazardous weather outlook, Aug 22, 8:02 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 802 PM CDT Mon Aug 22 2022 LAZ027>030-TXZ180-201-259>262-240115- Vernon-Rapides-Avoyelles-Beauregard-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 802 PM CDT Mon Aug 22 2022 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A few showers and thunderstorms will continue through the evening. One or two of these storms will have the potential to become strong or severe with damaging winds being the primary threat. Storms will be capable of producing frequent cloud to ground lightning and torrential rainfall. More widespread showers and thunderstorms are expected across central Louisiana overnight into Tuesday morning. These storms will be capable of producing torrential rainfall that could lead to flash flooding. Interior southeast Texas and central Louisiana are now in a moderate risk (category 3 out of 4) for excessive rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Widespread showers and thunderstorms can be expected each day. Storms will be capable of frequent cloud to ground lightning and gusty winds. In addition, locally heavy rainfall and high rain rates could lead to flash flooding. There is a slight risk (category two out of four) of excessive rainfall across interior southeast Texas and central Louisiana Tuesday along with a marginal risk (category one out of four) of excessive rainfall closer to the coast. The entire region is in a slight risk for excessive rainfall (category two out of four) Wednesday. Scattered to widespread showers and thunderstorms will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ031>033-041>045-052>055-073-074-TXZ215-216-240115- Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- 802 PM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Isolated showers and thunderstorms will continue this evening. Storms will be capable of producing frequent cloud to ground lightning and torrential rainfall. More widespread showers and thunderstorms are expected across central Louisiana overnight into Tuesday morning. These storms will be capable of producing torrential rainfall that could lead to flash flooding. Portions of lower southeast Texas into central Louisiana remain in a slight risk (category 2 out of 4) for excessive rainfall leading to flash flooding with much of southwest and south central Louisiana in a marginal risk (category 1 out of 4) for excessive rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread showers and thunderstorms can be expected each day. Storms will be capable of frequent cloud to ground lightning and gusty winds. In addition, locally heavy rainfall and high rain rates could lead to flash flooding. There is a slight risk (category two out of four) of excessive rainfall across interior southeast Texas and central Louisiana Tuesday along with a marginal risk (category one out of four) of excessive rainfall closer to the coast. The entire region is in a slight risk for excessive rainfall (category two out of four) Wednesday. The issuance of Flood Watches may become necessary. Scattered to widespread showers and thunderstorms will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-240115- Sabine Lake-Calcasieu Lake-Vermmilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 802 PM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected tonight into Tuesday. Stronger storms could produce locally higher winds and seas, along with occasional cloud to water lightning and heavy rainfall reducing visibility to less than one mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous thunderstorms are expected each day. Locally higher winds and seas along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:50 PM CDT | Special Weather Statement | LCH | Orange | 40 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.